MEDOS INTERNATIONAL SARL RIGIDLOOP CORTICAL FIXATION IMPLANT 20MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Back to Search Results |
| Model Number |
232011 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by a healthcare professional in china that during a shoulder repair procedure on (b)(6) 2023, it was observed that the rigidloop cortical fixation implant 20mm device broke off when tightened.Changed to rigidloop adjustable cortical implant, long device to continue the surgery but the same problem happened again.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be iled as appropriate.H10 additional narrative: investigation summary : a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo shows both sutures entangled and its not possible to verify which one is broken.The sutures are impregnated with biological matter.No further images were provided.A manufacturing record evaluation was performed for the finished device 9l52674 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the investigation findings, the reported complaint was not confirmed.The device is required for a physical evaluation, the photo provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the required evidence to provide a root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was received and evaluated.Upon visual inspection, it could be observed the green/white suture is cut and frayed.The suture is impregnated with biological matter.A manufacturing record evaluation was performed for the finished device 9l52674 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The green/white suture works as the lead suture for pulling the implant/graft construction with tension, the tension values are associated with this final implant assembly; the strength requirement for the sutures are 250n clinical spec ~1700n.The clinical spec tension is high compared with the expected intraoperative loads of 20-50n.Therefore, based on the work instruction of finish goods 103050528, the tension is measured only on the green/white suture (111455) during the manufacturing process.Since the piece of the white/green suture is less than 5 inches, the pull test cannot be performed.There are steps of inspection where verify its size and condition, this information corresponds with the process control, and its record guarantees the white suture inspection.A root cause for the issue experienced cannot be determined but the possible root cause can be attributed to procedure variables such as excessive counter tension or other instrument that pulls the suture which creates a stress point on the suture, leading to a fraying/breakage.As per ifu 110962 the steps for a proper insertion are provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.